Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 16, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 16, 2015, 11:03 PM CDT for Hancock County, Harrison County, Pearl River County, Mississippi. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2015, 11:03 PM CDT (04:03 UTC)
- Expired
- May 17, 2015, 7:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, MS, Harrison County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
648
WGUS54 KLIX 170403
FFWLIX
MSC045-047-109-171200-
/O.NEW.KLIX.FF.W.0016.150517T0403Z-150517T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1103 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HARRISON COUNTY IN SOUTHEASTERN MISSISSIPPI...
SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
NORTHERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 700 AM CDT SUNDAY
* AT 1100 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
ALONG HIGHWAY 43 IN NORTHERN HANCOCK COUNTY. ALSO FLOODING WAS
REPORTED IN SEVERAL OTHER AREAS WITH HANCOCK AND HARRISON
COUNTIES. FLASH FLOODING IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NICHOLSON..SAUCIER...LYMAN AND KILN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3053 8889 3041 8968 3045 8968 3050 8975
3056 8979 3065 8953 3067 8934 3065 8934
3065 8924 3068 8922 3068 8889 3066 8888
$$
24/RR2 follow-up statements
878
WGUS74 KLIX 170740
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
240 AM CDT SUN MAY 17 2015
MSC045-047-109-171200-
/O.CON.KLIX.FF.W.0016.000000T0000Z-150517T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON MS-PEARL RIVER MS-HANCOCK MS-
240 AM CDT SUN MAY 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY
FOR NORTHERN HARRISON...SOUTHERN PEARL RIVER AND NORTHERN HANCOCK
COUNTIES...
AT 237 AM CDT...RAIN HAD ENDED...AT LEAST TEMPORARILY...OVER MUCH OF
THE WARNING AREA. THERE IS STILL THE POTENTIAL FOR MORE SHOWERS AND
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN TO MOVE ACROSS THE
AREA THROUGH SUNRISE. THE GROUND OVER MUCH OF THE AREA IS
SATURATED...AND SEVERAL RIVERS ARE NEAR OR ABOVE FLOOD STAGE. ANY
ADDITIONAL RAIN IS LIKELY TO AGGRAVATE ONGOING PROBLEMS.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
PICAYUNE...SAUCIER...LYMAN AND KILN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3053 8889 3041 8968 3045 8968 3050 8975
3056 8979 3065 8953 3067 8934 3065 8934
3065 8924 3068 8922 3068 8889 3066 8888
$$942
WGUS74 KLIX 171117
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
617 AM CDT SUN MAY 17 2015
MSC045-047-109-171123-
/O.CAN.KLIX.FF.W.0016.000000T0000Z-150517T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON MS-PEARL RIVER MS-HANCOCK MS-
617 AM CDT SUN MAY 17 2015
...THE FLASH FLOOD WARNING FOR NORTHERN HARRISON...SOUTHERN PEARL
RIVER AND NORTHERN HANCOCK COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND ADDITIONAL FLASH FLOODING IS NO
LONGER EXPECTED. HOWEVER...SEVERAL LOCAL RIVERS ARE ABOVE FLOOD
STAGE. DO NOT DRIVE INTO FLOOD WATERS. A FLASH FLOOD WATCH REMAINS
IN EFFECT FOR THE AREA UNTIL 6 PM THIS AFTERNOON.
LAT...LON 3053 8889 3041 8968 3045 8968 3050 8975
3056 8979 3065 8953 3067 8934 3065 8934
3065 8924 3068 8922 3068 8889 3066 8888
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 16, 8:30 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 16, 8:30 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
830 PM CDT SAT MAY 16 2015
...SOUNDING DISCUSSION...
A TROPICAL AIRMASS IS CERTAINLY STILL IN PLACE THIS EVENING. LIKE
YESTERDAY PW IS A NEW RECORD MAX FOR TODAY IN THE SPC CLIMATOLOGY
AT 2.06 INCHES. AMPLE INSTABILITY REMAINS IN PLACE WITH MIXED
LAYER CAPE AT 2200 J/KG. ANY THUNDERSTORMS OVERNIGHT WOULD BE VERY
EFFICIENT RAIN MAKERS AND INDEED SOME REDEVELOPMENT HAS DONE JUST
THAT THIS EVENING IN THE MISSISSIPPI COASTAL COUNTIES. SOUTHERLY
WINDS FROM THE SFC TO 900 MB ARE RESPONSIBLE FOR THIS MOIST FETCH.
WINDS THEN BECOME SOUTHWESTERLY FOR THE REST OF THE PROFILE. MID
LEVEL LAPSE RATES ARE ABOUT 6.2 C/KM.
KRAUTMANN
&&
.PREV DISCUSSION... /ISSUED 406 PM CDT SAT MAY 16 2015/
LONG TERM...A WEAK FRONTAL BOUNDARY WILL SAG INTO THE AREA GOING
INTO TUESDAY. A GENERAL WEAK SURFACE TROUGH WILL BE THE FOCUS FOR
ENHANCED CONVECTION THROUGH JUST ABOUT THE ENTIRE WEEK WITH AT LEAST
40 PERCENT FOR DAILY POPS. UPPER LEVEL RIDGE WILL TRY TO REASSERT
ITSELF OVER THE REGION LATE WEEK AND INTO THE WEEKEND WHICH WOULD
LOWER POPS AND INCREASE TEMPS. UPPER 80S TO NEAR 90 DEGREES COULD BE
COMING THEN.
MEFFER
AVIATION... SHOWERS AND THUNDERSTORMS WILL GENERALLY BE A POTENTIAL
IMPACT TO TERMINALS NORTH OF A KNEW TO KHUM LINE THROUGH THE NEXT
SEVERAL HOURS BEFORE STARTING TO WIND DOWN. IN ADDITION...STRONG
SOUTHEAST WINDS WILL RELAX QUITE A BIT ONCE THE SUN BEGINS TO SET.
VFR CONDITIONS EXPECTED ONCE THE CONVECTION WANES THIS EVENING. KGPT
AND KASD WILL BE THE LAST TO BE CONVECTION FREE AND THAT MAY NOT
HAPPEN UNTIL LATE TONIGHT.
MEFFER
MARINE...CURRENT WINDS OVER OFFSHORE WATERS ARE RIGHT AT OR JUST
ABOVE 15 KNOTS...SO REISSUING EXERCISE CAUTION THRU TONIGHT. CURRENT
SYNOPSIS SHOWS SURFACE RIDGE CENTERED JUST OFF THE CAROLINA COASTS
EXTENDS WELL INTO THE GULF OF MEXICO WHICH HAS ESTABLISHED ONSHORE
FLOW. THIS HIGH WILL SLOWLY WEAKEN AS IT SAGS SOUTH TOWARDS FLORIDA.
LOCAL WINDS WILL FOLLOW THIS WEAKENING TREND AS WELL...FALLING TO
LESS THAN 10 KNOTS ON TUESDAY. WEAK WIND FIELD WILL REMAIN IN PLACE
AS A COLD FRONT STALLS ALONG THE NORTHERN GULF COAST MID WEEK AND A
RAGGED SURFACE HIGH TRIES TO ESTABLISH ITSELF OVER THE GULF OF
MEXICO. COULD RETURN TO MORE CONSISTENT SOUTHEASTERLY WINDS NEXT
WEEKEND.
MEFFER
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 85 71 85 / 40 50 20 60
BTR 73 87 73 87 / 40 50 20 60
ASD 74 85 73 86 / 40 40 20 50
MSY 75 86 75 86 / 40 40 20 50
GPT 75 84 75 84 / 50 40 20 30
PQL 73 84 73 84 / 50 40 10 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 16, 6:00 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 PM CDT SAT MAY 16 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-171100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 600 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED EVENING THUNDERSTORMS SHOULD DIMINISH IN COVERAGE PRIOR TO MIDNIGHT. OCCASIONAL LIGHTNING...GUSTY WINDS 25 TO 30 MPH AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGH FRIDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24/RR
In the hours before
Local storm report, May 16, 10:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1038 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD 2 NW LYMAN 30.52N 89.15W
05/16/2015 HARRISON MS EMERGENCY MNGR
ROAD CLOSED DUE TO WATER OVER THE ROADWAY ON SOUTHERN
SHAW RD JUST NORTH OF HWY 53.
1020 PM HEAVY RAIN 2 NW LYMAN 30.52N 89.15W
05/16/2015 M8.41 INCH HARRISON MS EMERGENCY MNGR
AN OBSERVER FOR HARRISON COUNTY EMERGENCY MANAGEMENT IN
THE NW PART OF THE COUNTY REPORTS 8.41 INCHES OF RAIN FOR
THE DAY
&&
AKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:32 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison | 118 min |
| May 16, 8:03 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison, Pearl River | 3 hr |
| May 16, 9:26 PM CDT | River Flood Warning | LIX | Harrison | 65 hr |
| May 16, 9:26 PM CDT | River Flood Warning | LIX | Harrison | 38 hr |
| May 16, 11:24 PM CDT | Flash Flood Watch | LIX | Pearl River | 16 hr |
| May 16, 11:49 PM CDT | River Flood Warning | LIX | Pearl River | 69 hr |
| May 16, 11:52 PM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| May 17, 4:24 AM CDT | River Flood Warning | LIX | Pearl River | 41 hr |
| May 17, 4:39 AM CDT | River Flood Warning | LIX | Harrison | 51 hr |
| May 17, 10:38 AM CDT | River Flood Warning | LIX | Harrison | 7 days |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.